MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE
Model Number 2842
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Chest Pain (1776)
Date of Event 10/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire fracture occurred and the patient experienced chest pain.The 95% stenosed target lesion was located in the moderately tortuous and moderately calcified left anterior descending artery.A 190cm, straight-tip samurai guidewire was advanced to cross the lesion.However, during the procedure, the guidewire fractured.It took a very long time to cross the lesion, once the wire crossed the lesion the patient started having chest pain so the physician opted to continue with using the same guidewire.The wire was removed intact and no patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Examination of the returned product showed a large curve within approximately 15 mm from the distal tip and pitch elongation of 3 wraps of the coil.
 
Event or Problem Description

Brand Name
SAMURAI
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10816643
Report Number2134265-2020-15503
Device Sequence Number2113919
Product Code DQX
UDI-Device Identifier08714729881216
UDI-Public08714729881216
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Model Number2842
Device Catalogue Number2842
Device Lot Number0023345301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;